If you have had Stevens-Johnson syndrome, be sure to:
April 22, 2014
- Know what caused your reaction. If your condition was caused by a medication, learn its name and that of closely related medications.
- Inform your health care providers. Tell all your health care providers that you have a history of Stevens-Johnson syndrome. If the reaction was caused by a medication, tell them which one.
- Wear a medical information bracelet or necklace. Have information about your condition and what caused it inscribed on a medical information bracelet or necklace. Always wear it.
- Nirken MH, et al. Stevens-Johnson syndrome and toxic epidermal necrolysis: Clinical manifestations; pathogenesis; and diagnosis. http://www.uptodate.com/home. Accessed Nov. 25, 2013.
- High WA, et al. Stevens-Johnson syndrome and toxic epidermal necrolysis: Management, prognosis, and long-term sequelae. http://www.uptodate.com/home. Accessed Nov. 25, 2013.
- Ferri FF. Ferri's Clinical Advisor 2014: 5 Books in 1. Philadelphia, Pa.: Mosby Elsevier; 2014. https://www.clinicalkey.com. Accessed Nov. 25, 2013.
- Lebwohl MG, et al. Treatment of Skin Disease: Comprehensive Therapeutic Strategies. 4th ed. Philadelphia, Pa.: Saunders Elsevier; 2014. https://www.clinicalkey.com. Accessed Nov. 25, 2013.
- AskMayoExpert. Nonimmunoglobulin e-mediated (non-IgE) drug sensitivity. Rochester, Minn.: Mayo Foundation for Medical Education and Research; 2012.
- Wetter DA, et al. Clinical, etiologic and histopathologic features of Stevens-Johnson syndrome during an 8-year period at Mayo Clinic. Mayo Clinic Proceedings. 2010;85:131.
- Bolognia JL, et al. Dermatology. 3rd ed. Philadelphia, Pa: Saunders Elsevier; 2012. https://www.clinicalkey.com. Accessed Nov. 25, 2013.
- Tangamornsuksan W, et al. Relationship between the HLA-B*1502 allele and carbamazepine-induced Stevens-Johnson syndrome and toxic epidermal necrolysis: A systematic review and meta-analysis. JAMA Dermatology. 2013;149:1025.
- FDA drug safety communication: FDA warns of rare but serious skin reactions with the pain reliever/fever reducer acetaminophen. U.S. Food and Drug Administration. http://www.fda.gov/drugs/drugsafety/ucm363041.htm. Accessed Nov. 25, 2013.
- Yip VL, et al. HLA genotype and carbamazepine-induced cutaneous adverse drug reactions: A systematic review. Clinical Pharmacology and Therapeutics. 2012;92:757.
- Goldsmith LA, et al., eds. Fitzpatrick's Dermatology in General Medicine. 8th ed. New York, N.Y.: The McGraw-Hill Companies; 2012. http://www.accessmedicine.com/resourceTOC.aspx?resourceID=740. Accessed Nov. 25, 2013.
- Gerull R, et al. Toxic epidermal necrolysis and Stevens-Johnson syndrome: A review. Critical Care Medicine. 2011;39:1521.
- Ferrandiz-Pulido C, et al. A review of causes of Stevens-Johnson syndrome and toxic epidermal necrolysis in children. Archives of Disease in Childhood. 2013;98:998.